A 39-year-old female asked:
I have been getting pains up and down my legs starting from the feet/ankles then also into my arms which make my hands do a wierd twitch spasm. my doctor has prescribed amitriptyline but i thought this was an anti depressant?
1 doctor answer • 3 doctors weighed in
Neurology 53 years experience
Amitriptyline can be used to modify "nerve pain" and if the side effects can be tolerated, is an inexpensive approach. You conceivably are developing peripheral nerve pathology, and this would be best evaluated by a neurologist. But give it about 3-4 weeks, assess effect of amitriptyline, and if no better or worse, get a second opinion.
Reviewed Jun 19, 2021
Last updated Jun 19, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.